Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 11, NWS Tulsa, OK

March 4, 2011Carroll County, Madison County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 4, 2011, 7:50 PM CST for Carroll County, Madison County, Arkansas. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 4, 2011, 7:50 PM CST (01:50 UTC)
Expired
Mar 4, 2011, 8:30 PM CST
In force
40 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Carroll County, AR, Madison County, AR

The radar

The Springfield radar (KSGF), 123 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 4, 7:54 PM CSTHAIL 12 Ne Huntsville, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 6:50 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 284 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
284 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

601 
WUUS54 KTSA 050150
SVRTSA
ARC015-087-050230-
/O.NEW.KTSA.SV.W.0011.110305T0150Z-110305T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
750 PM CST FRI MAR 4 2011

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CARROLL COUNTY IN NORTHWEST ARKANSAS
  CENTRAL MADISON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 830 PM CST

* AT 748 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
  OF HUNTSVILLE...MOVING EAST AT 25 MPH.

  STORM HAZARDS INCLUDE...
  HALF DOLLAR SIZE HAIL...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CARROLLTON...HUNTSVILLE...MARBLE...OSAGE AND RUDD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3612 9331 3613 9346 3609 9346 3609 9344
      3607 9343 3606 9374 3616 9376 3633 9330
TIME...MOT...LOC 0150Z 256DEG 24KT 3613 9370

$$
3 follow-up statements
017 
WWUS54 KTSA 050202
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
802 PM CST FRI MAR 4 2011

ARC015-087-050230-
/O.CON.KTSA.SV.W.0011.000000T0000Z-110305T0230Z/
CARROLL AR-MADISON AR-
802 PM CST FRI MAR 4 2011

...SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM CST FOR CENTRAL
MADISON AND SOUTHEASTERN CARROLL COUNTIES...

AT 800 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARBLE...
MOVING EAST AT 30 MPH.

STORM HAZARDS INCLUDE...
HALF DOLLAR SIZE HAIL...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...MARBLE...
METALTON...DRYFORK...RUDD...CONNOR...OSAGE...CARROLLTON AND DELMAR.

LAT...LON 3606 9372 3616 9374 3633 9330 3612 9331
      3613 9346 3609 9346 3609 9344 3607 9343
TIME...MOT...LOC 0202Z 256DEG 24KT 3615 9360

$$
602 
WWUS54 KTSA 050210
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
810 PM CST FRI MAR 4 2011

ARC015-087-050230-
/O.CON.KTSA.SV.W.0011.000000T0000Z-110305T0230Z/
CARROLL AR-MADISON AR-
810 PM CST FRI MAR 4 2011

...SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM CST FOR EASTERN
MADISON AND SOUTHEASTERN CARROLL COUNTIES...

AT 809 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARBLE...
MOVING EAST AT 30 MPH.

STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
METALTON...DRYFORK...RUDD...CONNOR...OSAGE...CARROLLTON AND DELMAR.

LAT...LON 3608 9360 3619 9362 3633 9330 3612 9331
      3613 9346 3609 9346 3609 9344 3607 9343
TIME...MOT...LOC 0210Z 256DEG 24KT 3616 9354

$$
584 
WWUS54 KTSA 050229
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
829 PM CST FRI MAR 4 2011

ARC015-087-050238-
/O.EXP.KTSA.SV.W.0011.000000T0000Z-110305T0230Z/
CARROLL AR-MADISON AR-
829 PM CST FRI MAR 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MADISON AND
SOUTHEASTERN CARROLL COUNTIES EXPIRES AT 830 PM CST...

AT 825 PM A STRONG THUNDERSTORM WAS NEAR OSAGE IN SOUTHEAST CARROLL
COUNTY.

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM ...
BUT WILL LIKELY BE CANCELED EARLY.

LAT...LON 3608 9360 3619 9362 3633 9330 3612 9331
      3613 9346 3609 9346 3609 9344 3607 9343
TIME...MOT...LOC 0228Z 256DEG 24KT 3619 9340

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 5:21 PM CST, 2 hours 29 minutes earlier.

Area forecast discussion, Mar 4, 5:21 PM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
521 PM CST FRI MAR 4 2011

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
COLD FRONT CURRENTLY STRETCHING FROM THE EXTREME NW
CORNER OF AR TO JUST WEST OF KMLC. AREAS OF SHOWERS
ALONG WITH ISOLATED/SCATTERED THUNDERSTORMS WILL LIKELY
INCREASE JUST NEAR AND PERHAPS BEHIND THE COLD FRONT
INTO THE EARLY EVENING. THUNDERSTORMS SHOULD BEGIN TO
WIND DOWN AROUND 06Z. MVFR CIGS WILL PERSIST THROUGH
THE NIGHT...WITH OCCASIONAL IFR CIGS POSSIBLE. IMPROVING
CONDITIONS AREAWIDE AFTER 18Z.

&&

.PREV DISCUSSION... /ISSUED 304 PM CST FRI MAR 4 2011/

DISCUSSION...
COLD FRONT  [21Z]  CURRENTLY VICINITY KSNL-KRVS-KJLN.
MOST CONVECTIVE ACTION THUS FAR NORTH AND EAST IN MO.
CONVECTIVE ACTION WILL EXPAND LATE THIS AFTERNOON AND
EVENING AS THE FRONTAL BOUNDARY PROGRESSES EAST. BEST
CONVECTIVE PARAMETERS..HIGHEST POPS EAST. STIFF NORTH
WINDS POST FRONT WILL BRING COOL DRY AIR INTO EASTERN
OKLAHOMA / NORTHWEST ARKANSAS FOR THE WEEKEND.  TEMPS
SUNDAY MORNING GENERALLY IN THE 20S. NEAR NORMAL TEMP
BY SUNDAY AFTERNOON AS SOUTHERLY WINDS RETURN.

NEXT WEATHER MAKER FOR THE SOUTHERN PLAINS DROPS FROM
THE PACIFIC NORTHWEST MONDAY TO THE FOUR CORNERS AREA
EARLY TUESDAY...AND INTO THE CENTRAL PLAINS WEDNESDAY.
THIS RELATIVELY  DEEP TROUGH PUSHES AN ENERGETIC COLD
FRONT ACROSS EASTERN OK /  NORTHWEST ARKANSAS TUESDAY
NIGHT. GFS / ECMWF MODELS DEEP DIVQ LIFT WORKING WITH
PWA VALUES OF BETTER THAN 1.10.  TALL THUNDER ON TAP.
STAY TUNED.                                        GW

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   35  49  28  56 /  60   0   0   0
FSM   44  53  29  59 / 100  10   0   0
MLC   38  50  29  59 /  70  10   0   0
BVO   34  48  24  56 /  40   0   0   0
FYV   37  46  23  55 / 100  10   0   0
BYV   38  46  25  54 / 100  10   0   0
MKO   38  50  28  57 /  70   0   0   0
MIO   35  48  25  55 /  60   0   0   0
F10   36  50  29  58 /  60   0   0   0
HHW   43  52  31  60 /  80  20   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...99
LONG TERM....99
AVIATION...18
Hazardous weather outlook, Mar 4, 5:03 PM CST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
503 PM CST FRI MAR 4 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
503 PM CST FRI MAR 4 2011

...A FEW SEVERE THUNDERSTORMS POSSIBLE THIS EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...SOUTHEAST OF A MCALESTER TO MIAMI LINE.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA....FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING NORTHEAST OKLAHOMA...LATER EVENING ELSEWHERE.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING...ENDING EARLY THIS EVENING.

DISCUSSION...
A COLD FRONT EXTENDING FROM NEAR MIAMI TO OKEMAH LATE THIS
AFTERNOON WILL CONTINUE TO MOVE EAST DURING THE EVENING HOURS.
THUNDERSTORMS HAVE BEGUN TO DEVELOP NEAR THE FRONT ACROSS FAR
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...AND THIS ACTIVITY WILL
FURTHER DEVELOP SOUTH ALONG THE FRONT THROUGH EARLY THIS EVENING.
THE THREAT OF SURFACE-BASED STORMS IS MINIMAL...HOWEVER STRONG
LIFT ASSOCIATED WITH AN APPROACHING UPPER LEVEL DISTURBANCE COULD
PRODUCE ORGANIZED UPDRAFTS STRONG ENOUGH TO PRODUCE LARGE HAIL
AND DAMAGING WINDS AS THE STORMS MOVE EAST ACROSS FAR EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS. BRIEF HEAVY RAINFALL WILL ALSO BE
POSSIBLE. THE STORM THREAT WILL END BY EARLY SATURDAY MORNING.

BEHIND THE FRONT...NORTH WINDS WILL GUST TO AROUND 30 MPH THROUGH
MUCH OF THE EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE PLAINS
TUESDAY. SOUTHERLY WINDS WILL BE STRONG AS A SURFACE LOW
STRENGTHENS TO THE NORTHWEST...AND THIS WILL ELEVATE THE FIRE
DANGER ONCE AGAIN. IN ADDITION...STRONG TO SEVERE STORMS MAY
DEVELOP ALONG A DRYLINE WHICH IS EXPECTED TO SET UP ALONG THE I-35
CORRIDOR TUESDAY AFTERNOON AND MOVE EAST INTO THE REGION. OTHER
STORMS ARE EXPECTED TO DEVELOP DURING THE EVENING ALONG THE
SURGING PACIFIC FRONT OVER EXTREME EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS. THE POTENTIAL FOR TORNADOES...LARGE HAIL...AND DAMAGING
WINDS WILL EXIST WITH THESE STORMS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Mar 4, 7:07 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
707 PM CST FRI MAR 4 2011

ARZ010-011-050145-
MADISON AR-WASHINGTON AR-
707 PM CST FRI MAR 4 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHEASTERN WASHINGTON AND NORTHERN MADISON

AT 708 PM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHWEST OF SONORA TO 4 MILES WEST OF
ELKINS...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...HUNTSVILLE...AURORA...WESLEY...
HINDSVILLE...FORUM...CLIFTY AND ELKINS.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3598 9409 3617 9413 3629 9366 3627 9364
      3598 9360
TIME...MOT...LOC 0108Z 260DEG 29KT 3614 9405 3601 9403
Special weather statement, Mar 4, 7:17 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
717 PM CST FRI MAR 4 2011

ARZ010-050145-
WASHINGTON AR-
717 PM CST FRI MAR 4 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CST
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     CENTRAL WASHINGTON

AT 717 PM CST...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF WALNUT GROVE...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...FAYETTEVILLE...WEST FORK...
ELKINS AND GREENLAND.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL.

LAT...LON 3617 9395 3597 9395 3588 9424 3601 9427
TIME...MOT...LOC 0117Z 244DEG 31KT 3597 9422
Special weather statement, Mar 4, 7:37 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
737 PM CST FRI MAR 4 2011

ARZ002-011-050215-
CARROLL AR-MADISON AR-
737 PM CST FRI MAR 4 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     SOUTHERN CARROLL AND NORTHERN MADISON

AT 738 PM CST...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF HUNTSVILLE...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...RUDD...HUNTSVILLE...FORUM AND
MARBLE.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3627 9347 3607 9347 3603 9384 3617 9386
TIME...MOT...LOC 0138Z 257DEG 25KT 3612 9378

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 7:07 PM CSTSpecial Weather StatementTSAMadison38 min
Mar 4, 7:17 PM CSTSpecial Weather StatementTSAWashington28 min
Mar 4, 7:37 PM CSTSpecial Weather StatementTSAMadison38 min
Mar 4, 7:54 PM CSTSpecial Weather StatementTSAMadison36 min
Mar 4, 8:09 PM CSTSpecial Weather StatementTSAMadison36 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.